MAUDE Adverse Event Report: SEE H.10 GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 GALAXY G3 9MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120925
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The patient identifier is not known.The patient's weight is not known.Procode is krd/hcg.(b)(4).Concomitant med products: detachment control boxes (dcb2000500 both from lots l10432), connecting cables: two standard cables: ccb00015700 / lots: s12961 and s14252, two enpower cables: ecb00018200 from the same lot: s14572, micrusframe10 8 mm x 29 cm coil (mrf100829 / l10132, cerenovus), excelsior sl10 microcatheter (stryker), two stryker target coils, and one derivo coil.The initial reporter phone is not available.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2018-00616.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the internal carotid artery, the physicians introduced the galaxy g3 9 mm x 25 cm coil (gly120925 / l10569) through a microcatheter (excelsior sl 10 stryker).It was set up for deployment but the coil failed to detach.Several attempts were made to detach the coil using three different connecting cables and two different detachment boxes but the attempts were not successful.Both detachment boxes were confirmed to work.The coil was removed from the patient and the physicians attempted to connect it to the delivery system to see if it would detach outside of the patient but it was determined that the coil could not be connected to the delivery system; the part on the coil that is used to connect to the connecting cable was reported to be defective.The physicians chose another coil, a micrusframe10 8 mm x 29 cm (mrf100829 / l10132), this coil was checked and determined to have no issue with being connected to the cable or the detachment boxes.They determined that the galaxy g3 9 mm x 25 cm coil (gly120925 / l10569) could not be detached because it could not be connected to the delivery system.There was no report of any patient injury or complications.The procedural delay that resulted from the reported event was no more than half an hour.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the internal carotid artery, the physicians introduced the galaxy g3 9 mm x 25 cm coil (gly120925 / l10569) through a microcatheter (excelsior sl 10 stryker).It was set up for deployment but the coil failed to detach.Several attempts were made to detach the coil using three different connecting cables and two different detachment boxes but the attempts were not successful.Both detachment boxes were confirmed to work.The coil was removed from the patient and the physicians attempted to connect it to the delivery system to see if it would detach outside of the patient but it was determined that the coil could not be connected to the delivery system; the part on the coil that is used to connect to the connecting cable was reported to be defective.The physicians chose another coil, a micrusframe10 8 mm x 29 cm (mrf100829 / l10132), this coil was checked and determined to have no issue with being connected to the cable or the detachment boxes.They determined that the galaxy g3 9 mm x 25 cm coil (gly120925 / l10569) could not be detached because it could not be connected to the delivery system.There was no report of any patient injury or complications.The procedural delay that resulted from the reported event was no more than half an hour.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is located in the translucent introducer sheath, with the distal end of the embolic coil at the proximal end of the green introducer.The device is partially unsheathed.There are bends in the device positioning unit (dpu) core wire approximately 12 cm and 90 cm from the proximal end.The ball tip is intact.The embolic coil is not kinked or stretched.The articulating joint is intact.The condition of the resistance heating (rh) coil is obscured by the translucent introducer sheath.The v-notch of the resheathing tool is undamaged.The embolic coil was advanced out of the introducer to visualize the rh coil.The rh coil has not heated.The resistance of the device was measured with multimeter 70042-04d.Resistance measured 53.2 , which is within the specification range of 48.5 ¿ 56 per document 103002285 rev.9.The device was connected to lab detachment control box dcb2000500 (dcb2) c46055 with lab enpower control cable c10702 and the power was turned on.The system ready light illuminated.The embolic coil was immersed in warmed enzyme solution and the detach button was pressed.The embolic coil detached.After detachment, microscopic examination shows that the rh coil has heated.A review of manufacturing documentation associated with this lot (l10569) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil failed to detach is not confirmed.The rh coil of the returned device had not visibly heated, the embolic coil detached under lab conditions, and after detachment the rh coil had visibly heated.According to the event description, the user reported difficulty connecting the hub of device to the connecting cable.The device connected easily to the lab enpower control cable.The connecting cables and dcb2s used in the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be identified.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 9MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7488882
Report Number3008114965-2018-00609
Device Sequence Number1949236
Product Code KRD
UDI-Device Identifier10886704077596
UDI-Public10886704077596
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberGLY120925
Device Lot NumberL10569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
04/18/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date05/21/2018
06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR